Partitions of equiangular tight frames

James Rosado, Hieu D. Nguyen, Lei Cao

Research output: Contribution to journalArticlepeer-review


We present a new efficient algorithm to construct partitions of a special class of equiangular tight frames (ETFs) that satisfy the operator norm bound established by a theorem of Marcus, Spielman, and Srivastava (MSS), which they proved as a corollary yields a positive solution to the Kadison–Singer problem. In particular, we prove that certain diagonal partitions of complex ETFs generated by recursive skew-symmetric conference matrices yield a refinement of the MSS bound. Moreover, we prove that all partitions of ETFs whose largest subset has cardinality three or less also satisfy the MSS bound.

Original languageEnglish (US)
Pages (from-to)95-120
Number of pages26
JournalLinear Algebra and Its Applications
StatePublished - Aug 1 2017

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Partitions of equiangular tight frames'. Together they form a unique fingerprint.

Cite this